Welcome, Guest. Please login or register.
March 22, 2019, 10:43:17 am

Login with username, password and session length


Members
Stats
  • Total Posts: 742228
  • Total Topics: 61824
  • Online Today: 351
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 5
Guests: 283
Total: 288

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: some sort of breakdown/depression episode  (Read 1606 times)

0 Members and 1 Guest are viewing this topic.

Offline remo85

  • Member
  • Posts: 19
some sort of breakdown/depression episode
« on: January 04, 2017, 02:00:50 pm »
Hi guys!n happy new year.
As always im turning to the community to help me out here. I think im going through a mental health issue but im not really sure.  For the past 4 days my heart has been beating faster all day , i feel agitated , im always like bitting very hard , somewhat dizzy ,nausious and even had a couple of panic attacks . Sleep is the hardest because every part of me feels like sleeping but my heart and mind are racing.

I have been taking atripla since i was diagnosed a little bit over a year now and had never had any type of symptoms other than dreams and feeling somewhat drugged (if im by any chance awake after the dose, which is usualy not the case). I feel i might be developping depression ..like my head is in a box.  Im afraid my numbers might get screwed up and i dont know if i should start meds. I went to the psychiatrist lately and he prescribed bupropion hydrochloride but im a bit freaked out because..ever since the diagnosis i had asked several people about treatment and alcohol intake and EVERY answer has been completely contradictory to the other so im not sure who to trust regarding overall interactions.

Added to this, I have never felt lonelier in my life (which im trying to work on)and screwing Up the treatment is the last thing i need . Im on the edge and not sure if my mind is winning over me or if i have and actual reason to be worried.
Anybody can give me first hand experience with psych meds and atripla or preferably the same med?
Thank you all.
« Last Edit: January 04, 2017, 02:04:55 pm by remo85 »

Offline Ptrk3

  • Global Moderator
  • Member
  • Posts: 2,592
Re: some sort of breakdown/depression episode
« Reply #1 on: January 04, 2017, 02:33:47 pm »
remo85:  sorry to read of your circumstances and hope they improve quickly.

There may be a number of overlapping issues occurring to you:

1)  It sounds like you have depression and anxiety (which often go hand-in-hand; the anxiety could be the racing heart, agitation, and panic attacks).  Perhaps, you can ask your psychiatrist to prescribe you with immediate-release Xanax (or equivalent), to address the anxiety you may be experiencing, in addition to the bupropion hydrochloride (i.e., Wellbutrin) you are taking for depression.

2) The efavirenz component of Atripla can exacerbate depression in some people, and, for this reason, is sometimes discontinued for another antiretroviral medication regimen:

http://www.aidsmap.com/A-fifth-of-patients-discontinue-iAtriplai-within-a-year-CNS-side-effects-the-main-reason/page/2080240/

If the depression continues, discuss with your infectious disease doctor whether such a switch is appropriate for you.

3)  It is not unusual for depression to spike during the holidays, particularly for people who may live alone and have much time on their hands (time to ruminate; time to experience, in your case, a post-traumatic stress reaction to your initial diagnosis; time to feel lonely and negative about life choices and experiences, etc.).

4)  Try to stay active and keep yourself distracted as much you can (get out of the house, see a movie, get into a social situation, that type of thing).

5)  Keep working with your psychiatrist to determine the best anti-depression, anti-anxiety medication that works with you without negative interaction with your antiretroviral regimen).  Sometimes, getting the right medication and dosage takes time.  In addition, perhaps cognitive therapy will help, so check to see if your psychiatrist can recommend you to an appropriate "talk" therapist.

6) Avoid alcohol intake, since it can exacerbate feelings of depression and isolation.

7)  Keep in touch with these forums for continuing support and advice.

8)  Always remember, depression/anxiety can be an illness, just like HIV, and needs to be treated with care and respect:  it is not to be ignored.  Often, it is only temporary so always remember that things do and will get better.

Please keep in touch and let us know how you are coping.
HIV 101 - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

Offline remo85

  • Member
  • Posts: 19
Re: some sort of breakdown/depression episode
« Reply #2 on: January 06, 2017, 10:25:42 pm »
Thank you for your feedback !
Ive been dealing with some stress lately and even though i feel relaxed at times, my jaw is really tense ,im unable to sleep well even with tranquilizers and my pressure is slightly high at times. Im giving it some days hoping its not the atripla. If it persists ill have it checked with the dr i guess ...but changing treatment freaks me out a bit to be honest.
Can atripla just suddenly start messing you up? I was perfectly fine with it before. 

Offline Ptrk3

  • Global Moderator
  • Member
  • Posts: 2,592
Re: some sort of breakdown/depression episode
« Reply #3 on: January 06, 2017, 10:36:44 pm »
Depression/anxiety is a complicated disease/affliction with multiple "triggers."  Your usage of Atripla is just one of many factors of which you should be aware.  Continue working with your psychiatrist and infectious disease doctor to sort things out.

In any case, stay connected with this forum until you are in a better state of mind.
There are people here to help you.
HIV 101 - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

Offline harleymc

  • Member
  • Posts: 1,143
Re: some sort of breakdown/depression episode
« Reply #4 on: January 07, 2017, 08:30:30 am »
I'm not sure who the 'several people about treatment and alcohol intake' you asked are. if they are lay people then they have no expertise..... just like me.

Check with your pharmacist or your doctor.

I couldn't see anything on webmd.com about alcohol and your medication, but alcohol is generally not advised for people with depression.

 I know I have to keep my alcohol intake to moderation or I get wild mood swings. But I'm not going teetotal for the rest of my life. Moderation in everything including moderation. 

Good Luck

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.